MAUDE Adverse Event Report: ARTHREX, INC. 3.0 X 12MM VAL SCREW, TI, STRL; BONE FIXATION SCREW/PLATE

ARTHREX, INC. 3.0 X 12MM VAL SCREW, TI, STRL; BONE FIXATION SCREW/PLATE
Model Number 3.0 X 12MM VAL SCREW, TI, STRL
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint is confirmed.Visual evaluation of the pictures of an alleged ar-8933v-12s attached to the complaint.It is inferred that there are damaged/nicks in the hexalobe, the threaded body of the screw, and geometry loss on the screw flute.The complaint is confirmed.One unpackaged ar-8933v-12s serial/batch number (b)(6) was received for investigation.Upon visual evaluation, it was found that the hexalobe shape head of the screw missed the geometry.The screw-threaded body showed nicks and damage in the anodize color.The cause remains undetermined.However, the most likely cause for the reported failure can be attributed to misuse/mishandling due to damage to the device.
 
Event or Problem Description
On 2/24/2023, it was reported by an arthrex employee via email that an ar-8933v-12s low profile va locking screw thread would not lock.This was discovered during a procedure on (b)(6) 2023.Case was completed using a new product.Additional information received on 2/28/2023: this was discovered during a reconstructive fixation of the left fibula with hemorrhage.

Brand Name
3.0 X 12MM VAL SCREW, TI, STRL
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19520919
Report Number1220246-2024-05621
Device Sequence Number6424754
Product Code HWC
UDI-Device Identifier00888867210257
UDI-Public00888867210257
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number3.0 X 12MM VAL SCREW, TI, STRL
Device Catalogue NumberAR-8933V-12S
Device Lot Number10433590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2023
Initial Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/31/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown